Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 10, 2011, 4:00 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 11, 2011, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2011, 4:00 PM MDT (22:00 UTC)
- In effect from
- May 11, 2011, 9:00 AM MDT
- Expired
- May 11, 2011, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS85 KABQ 102200 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING TUESDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...OVER THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING NOW IN EFFECT WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL VALUE WINDS AND HUMIDITY COMBO LIKELY TO CONTINUE INTO MID EVENING. CONDITIONS TO IMPROVE THEREAFTER AS TEMPERATURES COOL. A TIGHTENING SURFACE PRESSURE GRADIENT WILL LIKELY BRING STRONG WINDS TO MUCH OF THE REGION AGAIN ON WEDNESDAY WITH EMPHASIS ON EAST HALF OF THE STATE. THREE TO FIVE HOURS OF CRITICAL CONDITIONS CAN BE EXPECTED OVER THE EAST FROM LATE MORNING TO EARLY EVENING WEDNESDAY. NMZ104-108-110300- /O.UPG.KABQ.FW.A.0048.110511T1700Z-110512T0200Z/ /O.NEW.KABQ.FW.W.0051.110511T1700Z-110512T0200Z/ /O.CON.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 400 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL PERSIST THROUGH EARLY EVENING. CRITICAL CONDITIONS LIKELY ONCE AGAIN FROM LATE MORNING WEDNESDAY THROUGH EARLY EVENING FAVORING THE EAST CENTRAL PLAINS. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...BETWEEN 8 AND 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106-107-109-110300- /O.CON.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 400 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS WILL LIKELY PERSIST THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
2 follow-up statements
984 WWUS85 KABQ 110259 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 859 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING IN EFFECT WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A TIGHTENING SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN WINDY CONDITIONS ACROSS NORTHERN AND CENTRAL NEW MEXICO...ESPECIALLY ACROSS THE EASTERN PLAINS. RELATIVE HUMIDITIES BELOW 15 PERCENT WILL ONCE AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON. FORTUNATELY...TEMPERATURES WILL BE APPROXIMATELY 10 DEGREES COOLER ACROSS THE PLAINS WHEN COMPARED TO TUESDAYS READINGS. NMZ104-108-111400- /O.EXP.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/ /O.CON.KABQ.FW.W.0051.110511T1700Z-110512T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 859 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. * AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING AND PERSIST THROUGH THE EARLY EVENING HOURS. * 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...BETWEEN 8 AND 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106-107-109-110400- /O.EXP.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 859 PM MDT TUE MAY 10 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS HAVE DIMINISHED BELOW CRITICAL THRESHOLDS THIS EVENING THOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT FROM THE RIO GRANDE VALLEY EASTWARD. VERY LOCALIZED CRITICAL CONDITIONS MAY PERSIST FOR AN HOUR OR SO ACROSS THE NORTHEAST HIGHLANDS...BUT WIDESPREAD CRITICAL CONDITIONS ARE NOT EXPECTED. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ 34
650 WWUS85 KABQ 111225 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 AM MDT WED MAY 11 2011 ...RED FLAG WARNING IN EFFECT TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WINDS AND CRITICAL FIRE WEATHER CAN BE EXPECTED FROM MID MORNING THROUGH EARLY EVENING ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. THE MOST WIDESPREAD ACTIVITY IS EXPECTED TO OCCUR ALONG AND SOUTH OF INTERSTATE 40. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG WITH MINIMUM HUMIDITIES IN THE 8 TO 15 PERCENT RANGE CAN BE EXPECTED. THE CRITICAL CONDITIONS ARE EXPECTED TO ABATE DURING THE EARLY EVENING. NMZ104-108-120200- /O.EXT.KABQ.FW.W.0051.110511T1500Z-110512T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 625 AM MDT WED MAY 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP AROUND MID MORNING AND PERSIST THROUGH THE EARLY EVENING HOURS. * 20 FOOT WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 10, 3:30 PM MDT, 30 minutes earlier.
Area forecast discussion, May 10, 3:30 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT TUE MAY 10 2011 .DISCUSSION... MAIN FORECAST CHALLENGES GENERALLY FOCUS ON WIND POTENTIAL TONIGHT INTO EARLY WEDNESDAY EVENING ALONG WITH PCPN CHANCES IN THE SHORT TERM. THERE IS ALSO A POTENTIAL THREAT FOR HIGH BASED STORMS ON SAT WHICH MAY POSE A CONCERN FOR WILDFIRE STARTS IN THE ERN HALF OF NM. LATEST WATER VAPOR LOOP AND RUC80 ANALYSIS INDICATES A LARGE UPPER LEVEL SYSTEM IMPACTING THE INTERMOUNTAIN WEST...INCLUDING THE LAND OF ENCHANTMENT. VISIBLE SATELLITE INDICATES A GOOD BATCH OF CUMULUS DEVELOPING OVER WRN/CENTRAL NM AS INSTABILITY CONTINUES TO INCREASE IN RESPONSE TO THE ADVANCING UPR LEVEL SYSTEM. STRONG WINDS PERSIST ACROSS THE SRN/ERN PORTIONS OF THE CWA AND WILL ALLOW WIND ADVISORY TO REMAIN IN EFFECT UNTIL 02Z/WED. LATEST MODELS INDICATE A BRIEF PERIOD OF LARGE SCALE ASCENT AND LOW/MID LEVEL FRONTOGENESIS ACROSS WRN/NRN NEW MEXICO THROUGH AT LEAST THE EVENING HOURS. WITH THIS IN MIND...WILL CONTINUE TO MAINTAIN HIGHEST THREAT FOR POPS ALONG THE CONTINENTAL DIVIDE PRIOR TO MIDNIGHT...SHIFTING INTO THE NRN MTS ON EARLY WED MORNING. SNOW LEVELS WILL CRATER TO 6000 FEET IN THE WEST AND 7500 FEET IN THE NORTH AS COLD CORE ALOFT SHIFTS INTO THE STATE. SNOW ACCUMULATIONS WILL BE RELEGATED TO MUCH HIGHER LEVELS...OR AT THE MOUNTAIN PEAKS. WOULD NOT BE SURPRISED THAT A FEW SNOTELS PICK UPWARDS OF FOUR INCHES IN THE NORTH. ONLY A DUSTING CAN BE EXPECTED FOR CIVILIZATION LOCALES. OVERNIGHT LOWS WILL GENERALLY BE NEAR MID- MAY LEVELS. BY DAYBREAK ON WEDNESDAY...EXPECT THE UPR LOW TO BE LOCATED ACROSS NORTHWEST NEW MEXICO. THIS FEATURE WILL CONTINUE TO TRACK NORTHEAST THROUGHOUT THE DAY AND EVENTUALLY EJECT THROUGH THE NW PLAINS LATE IN THE AFTERNOON. FLOW ALOFT OF 35-45KTS AT 700MB WILL COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT COMPLIMENTS OF A 995MB LOW IN SE COLORADO. THESE INGREDIENTS WILL ALLOW WINDY CONDITIONS TO BE AN ISSUE ONCE AGAIN ALONG/EAST OF THE SANGRE/SANDIA MOUNTAINS INTO THE ERN PLAINS. THE STRONGEST SPEEDS WILL BE ALONG THE I-40 CORRIDOR... OR GENERALLY FROM CLINES CORNERS TO TUCUMCARI. WILL POST AN ADVISORY FOR THESE AREAS FROM 15Z/WED THROUGH 02Z/THU. HIGH TEMPERATURES WILL SUCCUMB TO MORE COLD AIR ADVECTION AND THIS WILL BE THE COLDEST DAY OF THE WEEK. OVERALL...READINGS WILL BE 5-20F BELOW NORMAL GENERALLY FROM SE TO NC RESPECTIVELY. NORTHWEST FLOW WILL PERSIST ON THURSDAY...HOWEVER IT WILL BE A DRY PATTERN FOR THE LAND OF ENCHANTMENT. THIS IS QUITE A BIT SLOWER THAN PREVIOUS MODEL RUNS HAD SUGGESTED. THEREFORE...TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL ALTHOUGH THE WIND ASPECT WILL BE QUITE A BIT MORE TOLERABLE. IN FACT...LAWN FURNITURE ACROSS THE REGION COULD RECEIVE A GOOD BREAK FROM THE WINDY CONDITIONS THROUGH THE UPCOMING WEEKEND. A SURFACE BOUNDARY IS STILL PROGGED TO SLIDE THROUGH THE ERN PLAINS THURSDAY IN THE WAKE OF THE UPPER LEVEL SYSTEM. A MORE POTENT FRONT WILL INVADE THE SAME REGION FRI NIGHT AND THIS COULD BRING A BOUT OF MOISTURE IN ITS WAKE. AS MENTIONED PREVIOUSLY...AN UPSLOPE REGIME IN COMBINATION WITH AFTERNOON INSTABILITY COULD SPARK ISOLD/SCT STORMS ALONG THE ERN SLOPES OF THE SANGRES AND TRACK INTO THE NE/EC PLAINS. THERE COULD BE ADDITIONAL ACTIVITY FURTHER SOUTH IN THE SACRAMENTOS. HAVE OPTED TO BEEF UP POPS SLIGHTLY AS THE GFS40/ECMWF ARE IN BETTER AGREEMENT WITH THIS SOLUTION. WITH THE DRY FUELS IN THE REGION ALONG WITH HIGH BASED STORMS...SOME WILDFIRE POTENTIAL COULD VERY WELL BE A CONCERN IN THE REGION AND WILL NEED TO BE MONITORED CLOSELY. WINDS WILL REMAIN IN CHECK THROUGH THE WEEKEND...BUT THE UPPER LEVEL RIDGE THAT WILL BE IN PLACE WILL SLOWLY SHOVE EAST FOR EARLY NEXT WEEK. A WINDIER PATTERN MAY EVOLVE THEREAFTER. DPORTER && .AVIATION... WINDS TO BE STRONG ENOUGH INTO MID EVENING TO CREATE AT LEAST A FEW SIGNIFICANT AREAS OF BLOWING DUST IN THE LOWER TERRAIN OF THE SW MTS AND EAST ACROSS LOWER RIO GRANDE VALLEY AS WELL AS AREAS TO EAST OF CENTRAL MT CHAIN. ALSO BE ALERT FOR SOME LOCALIZED WEAK TO MODERATE MOUNTAIN WAVE ACTIVITY TO THE LEE OF THE MTS AS WELL. WINDS OF 15 TO 27 KTS WITH GUSTS TO 35 KTS OR SLIGHTLY HIGHER ARE EXPECTED IN RIO GRANDE VALLEY INTO EARLY TO MID EVE. THE WINDS WILL ALSO CONTINUE TO TRANSPORT SMOKE AND POSSIBLY SOME ASH FROM ONGOING SOUTHERN NM FIRES NORTHWARD. THAT SMOKE SHOULD BE LESS DENSE INTO EARLY TO MID EVENING...BUT LATER MAY BECOME A LITTLE MORE VSBY RESTRICTIVE NEARER THE FIRES AND THE LOWER RIO GRANDE VALLEY AS LOWER LAYERS STRATIFY. ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS POSSIBLE MAINLY BEFORE MIDNIGHT ACROSS NW HIGH TERRAIN. A FEW OF THE STORMS COULD PRODUCE STRONG ERRATIC WIND GUSTS ABOVE 35 KTS. COLDER AIR WILL FILTER IN OVERNIGHT WITH SNOW SHOWERS POSSIBLE ABOVE 6500 OR 7000 FEET. SOME MT OBSCURATIONS INCREASINGLY LIKELY LATE TONIGHT INTO AT LEAST MIDDAY WED NEAR AND NORTH OF A LINE FROM KGUP TO KABQ TO KLVS. SFC WINDS TO BE GUSTY AGAIN WED...ESPECIALLY NEAR AND EAST OF CENTRAL MT CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS CONTINUE UNTIL APPROXIMATELY 9 PM MDT THIS EVE FIRE WX ZONES 103...104 AND 106 THRU 109. THEREAFTER CONDITIONS IMPROVE MOST AREAS WITHIN THESE ZONES. POOR TO FAIR RH RECOVERIES EXPECTED OVER THE EAST AND SOUTH AND GOOD TO EXCELLENT OVER THE WEST CENTRAL AND NORTH. ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS STILL EXPECTED OVER THE NORTHWEST HIGH TERRAIN THIS EVE WITH SOME LOCALIZED MICROBURST ACTIVITY AND MODEST DRY LIGHTNING RISK. WHILE THUNDERSTORM THREAT DIMINISHES AFTER 10 OR 11 PM...RAIN AND SNOW SHOWER COVERAGE SHOULD INCREASE TO SCATTERED ACROSS ZONES 101 AND 102. SOME MINOR SNOW ACCUM POSSIBLE NEAR AND ABOVE 7000 FEET NW AND N CENTRAL NM...ZONES 101 AND 102. WEDNESDAY STILL A SOMEWHAT PROBLEMATIC FIRE WEATHER FORECAST. MUCH COOLER TEMPERATURES...SOME 10 TO NEARLY 20 DEGREES BELOW NORMAL ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AND NEAR 4 TO 8 DEGREES BELOW NORMAL OVER THE EASTERN PLAINS. WINDS FROM A WEST TO NORTHWEST DIRECTION WHICH MODELS CAN SOMETIMES UNDERESTIMATE. KEPT WINDS FAIRLY STRONG FOR WEDNESDAY WITH HUMIDITIES FALLING TO SINGLE DIGITS TO LOW TEENS OVER MOST OF THE EAST CENTRAL PLAINS. FIRE WEATHER WATCH FOR NM FIRE WEATHER ZONES 104 AND 108 UPGRADED TO RED FLAG WARNING. ZONE 108 WILL HAVE MORE WIDESPREAD RED FLAG CONDITIONS WHILE WE EXPECT CRITICAL CONDITIONS ONLY OVER THE SOUTHERN PORTION OF ZONE 104...SAN MIGUEL AND SOUTHERN HARDING COUNTIES. THE NORTHERN HIGH TERRAIN WILL SEE A CONTINUATION OF ISOLATED TO SCATTERED SHOWERS AND ISOLATED STORMS WEDNESDAY AFTERNOON WITH A FEW LINGERING FLURRIES POSSIBLE WEDNESDAY NIGHT OVER THE HIGH TERRAIN NEAR THE CO LINE. WEAK UPPER LEVEL RIDGING WILL EAST INTO NM THU INTO FRI PROVIDING RELIEF FROM THE RECENT HIGH WINDS BUT TEMPERATURES WILL REBOUND TO NEAR NORMAL WITH HUMIDITIES ONCE AGAIN FALLING MAINLY INTO THE TEENS. WEAK BACK DOOR FRONT TO INVADE ROUGHLY E HALF OF NM THU NIGHT BRINGING SLIGHT COOL DOWN AND SOME RH UPTICK. A STRONGER COLD FRONT IS EXPECTED TO BACKDOOR THE EASTERN PLAINS LATE FRI WITH THE POTENTIAL FOR AN EAST CANYON WIND THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN EARLY SAT. THE FRONT WILL ALSO USHER IN MORE LOW LEVEL MOISTURE. ENOUGH MOISTURE COULD GET DRAWN IN BENEATH THE WEAK RIDGE TO AID IN SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS AND PLAINS SATURDAY INTO SUNDAY...ALSO DEPENDENT ON HOW MUCH MOISTURE CONVERGENCE CAN DEVELOP. FURTHER TWEAKS TO THE FORECAST WILL BE NECESSARY OVER THE NEXT FEW DAYS. LOOKS LIKE A RETURN TO SOUTHWEST FLOW IS PRETTY GOOD BET FOR THE EARLY TO MIDDLE PART OF NEXT WEEK WITH THE DRYLINE SLOSHING BACK AND FORTH ACROSS FAR WEST TEXAS AND EAST NM...A PATTERN MORE COMMON FOR THE MIDDLE OF MAY. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 63 38 72 / 20 20 0 0 DULCE........................... 32 52 29 65 / 40 50 5 0 CUBA............................ 32 53 33 66 / 50 30 5 0 GALLUP.......................... 31 62 34 70 / 20 10 0 0 EL MORRO........................ 28 57 32 66 / 30 10 0 0 GRANTS.......................... 33 61 35 70 / 30 10 0 0 QUEMADO......................... 29 62 34 71 / 20 5 0 0 GLENWOOD........................ 42 70 43 81 / 0 0 0 0 CHAMA........................... 31 45 26 58 / 50 60 10 0 LOS ALAMOS...................... 39 56 39 64 / 30 30 5 0 PECOS........................... 37 54 35 64 / 10 20 0 0 CERRO/QUESTA.................... 37 49 28 62 / 30 50 10 5 RED RIVER....................... 30 40 25 53 / 30 60 20 5 ANGEL FIRE...................... 32 45 27 57 / 20 40 10 5 TAOS............................ 35 53 29 66 / 30 50 10 0 MORA............................ 35 52 33 62 / 10 20 5 0 ESPANOLA........................ 41 62 36 71 / 20 30 5 0 SANTA FE........................ 38 58 37 66 / 20 20 0 0 SANTA FE AIRPORT................ 38 61 38 69 / 20 20 0 0 ALBUQUERQUE FOOTHILLS........... 43 65 43 74 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 46 66 46 75 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 42 68 41 77 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 44 67 42 76 / 5 5 0 0 LOS LUNAS....................... 44 71 44 79 / 5 5 0 0 RIO RANCHO...................... 43 66 42 76 / 10 5 0 0 SOCORRO......................... 45 73 49 83 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 37 63 37 72 / 10 10 0 0 TIJERAS......................... 41 65 42 73 / 10 10 0 0 MORIARTY/ESTANCIA............... 38 62 38 72 / 5 5 0 0 CLINES CORNERS.................. 36 59 36 68 / 5 5 0 0 GRAN QUIVIRA.................... 40 65 41 73 / 5 0 0 0 CARRIZOZO....................... 46 69 46 77 / 0 0 0 0 RUIDOSO......................... 44 59 44 67 / 0 0 0 0 CAPULIN......................... 43 59 34 64 / 5 40 20 5 RATON........................... 40 60 34 68 / 10 30 10 5 SPRINGER........................ 42 63 36 71 / 5 20 5 0 LAS VEGAS....................... 43 59 38 68 / 5 10 0 0 CLAYTON......................... 49 70 41 71 / 5 10 10 5 ROY............................. 45 66 39 71 / 5 10 5 0 CONCHAS......................... 47 74 44 79 / 5 5 5 0 SANTA ROSA...................... 49 72 45 79 / 5 5 0 0 TUCUMCARI....................... 50 77 44 79 / 5 5 5 0 CLOVIS.......................... 50 73 45 79 / 5 0 5 0 PORTALES........................ 48 74 44 80 / 0 0 5 0 FORT SUMNER..................... 47 75 46 81 / 0 0 0 0 ROSWELL......................... 53 79 50 87 / 0 0 0 0 PICACHO......................... 50 74 45 81 / 0 0 0 0 ELK............................. 50 67 44 74 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ508-515-520>526-528-529-531>534-537>540. RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ104-108. WIND ADVISORY FROM 9 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ515-523-528-529-531>534. && 46/43
Hazardous weather outlook, May 10, 5:41 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT TUE MAY 10 2011 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL REDEVELOP OVER PORTIONS OF THE STATE THROUGH THE LATE MORNING AND INTO THE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS WILL STRETCH FROM THE SOUTHWESTERN MOUNTAINS TO THE LOWER RIO GRANDE VALLEY AND INTO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS WHERE OCCASIONAL WIND GUSTS UP TO 50 AND 55 MPH WILL BE POSSIBLE. LOW HUMIDITY WILL COMBINE WITH THESE STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY CONDITIONS WILL BE COMMON OVER MUCH OF NEW MEXICO AGAIN ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED...PRIMARILY FROM THE CENTRAL HIGHLANDS EASTWARD INTO THE ADJACENT HIGH PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS EXCEEDING 50 MPH TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:32 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 9 hr |
| May 10, 3:55 PM MDT | Wind Advisory | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.